Alert archive / Kentucky / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 210, NWS Louisville, KY

April 27, 20116 counties in Kentucky

NWS Louisville, KY issued this severe thunderstorm warning at Apr 27, 2011, 6:44 AM CDT for 6 counties in Kentucky. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 27, 2011, 6:44 AM CDT (11:44 UTC)
Expired
Apr 27, 2011, 7:15 AM CDT
In force
31 min
Issued by
NWS Louisville, KY
Area
Storm-based polygon
Hail
0.5 in
Wind
60.0 mph

Counties Adair County, KY, Cumberland County, KY, Green County, KY, Metcalfe County, KY, Monroe County, KY, Russell County, KY

The radar

The Nashville radar (KOHX), 118 km from the middle of the area, began a volume at 11:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 19 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 27, 5:07 AM CDTTornado WatchSPC5 hr

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 11.7 hours before the alert went out and 129 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2011-04-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1852 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2011-04-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 144 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1852 J/kg
Mixed-layer CIN
-8 J/kg
Mixed-layer LCL
1222 m above ground
0-6 km bulk shear
47 kt
0-1 km storm-relative helicity
144 m²/s²
0-3 km storm-relative helicity
169 m²/s²
Significant tornado parameter
1.3
Supercell composite
8.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

008 
WUUS53 KLMK 271144
SVRLMK
KYC001-057-087-169-171-207-271215-
/O.NEW.KLMK.SV.W.0210.110427T1144Z-110427T1215Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
644 AM CDT WED APR 27 2011

THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN ADAIR COUNTY IN SOUTH CENTRAL KENTUCKY...
  NORTHERN CUMBERLAND COUNTY IN SOUTH CENTRAL KENTUCKY...
  SOUTHERN GREEN COUNTY IN SOUTH CENTRAL KENTUCKY...
  METCALFE COUNTY IN SOUTH CENTRAL KENTUCKY...
  EASTERN MONROE COUNTY IN SOUTH CENTRAL KENTUCKY...
  SOUTHWESTERN RUSSELL COUNTY IN SOUTH CENTRAL KENTUCKY...

* UNTIL 715 AM CDT

* AT 641 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
  OF 60 MPH.  THIS STORM WAS LOCATED NEAR FORKTON...MOVING NORTHEAST
  AT 55 MPH.

* THE SEVERE THUNDERSTORM WILL ALSO IMPACT...
  TOMPKINSVILLE...
  EDMONTON...
  COLUMBIA...
  BURKESVILLE...
  DUBRE AND WILLOW SHADE...
  CURTIS AND CEDAR FLATS...
  BREEDING AND COFER...
  SPARKSVILLE AND TORIA...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED...MOVE QUICKLY TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

TO REPORT DAMAGING WINDS...LARGE HAIL...OR FLOODING TO THE NATIONAL
WEATHER SERVICE...CALL TOLL FREE AT...1...8 7 7...6 3 3...6 7 7 2...
WHEN YOU CAN DO SO SAFELY.

&&

LAT...LON 3679 8582 3684 8579 3685 8574 3689 8575
      3717 8556 3708 8518 3694 8502 3686 8519
      3689 8523 3684 8523 3665 8565
TIME...MOT...LOC 1144Z 224DEG 49KT 3678 8565
WIND...HAIL 60MPH <.50IN

$$

SCHOETTMER
1 follow-up statement
135 
WWUS53 KLMK 271154
SVSLMK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
654 AM CDT WED APR 27 2011

KYC001-057-087-169-171-207-271215-
/O.CON.KLMK.SV.W.0210.000000T0000Z-110427T1215Z/
GREEN KY-ADAIR KY-RUSSELL KY-METCALFE KY-CUMBERLAND KY-MONROE KY-
654 AM CDT WED APR 27 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 AM CDT
FOR EASTERN MONROE...NORTHERN CUMBERLAND...METCALFE...SOUTHWESTERN
RUSSELL...SOUTHERN ADAIR AND SOUTHERN GREEN COUNTIES...

AT 650 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR DUBRE...MOVING
NORTHEAST AT 55 MPH.

* THE SEVERE THUNDERSTORM WILL ALSO IMPACT...
  TOMPKINSVILLE...
  EDMONTON...
  COLUMBIA...
  BURKESVILLE...
  BREEDING AND COFER...
  SPARKSVILLE AND TORIA...
  GADBERRY AND FLATWOOD...
  OZARK AND JOPPA...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

TO REPORT DAMAGING WINDS...LARGE HAIL...OR FLOODING TO THE NATIONAL
WEATHER SERVICE...CALL TOLL FREE AT...1...8 7 7...6 3 3...6 7 7 2...
WHEN YOU CAN DO SO SAFELY.

&&

LAT...LON 3679 8582 3684 8579 3685 8574 3689 8575
      3717 8556 3708 8518 3694 8502 3686 8519
      3689 8523 3684 8523 3665 8565
TIME...MOT...LOC 1154Z 224DEG 49KT 3688 8553
WIND...HAIL 60MPH <.50IN

$$

AML

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 27, 6:22 AM CDT, 22 minutes earlier.

Area forecast discussion, Apr 27, 6:22 AM CDT, 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
722 AM EDT WED APR 27 2011

...UPDATED AVIATION DISCUSSION...

...FORECAST UPDATE...

UPDATED THE PRODUCTS TO INCLUDE A NEW TORNADO WATCH FOR THE EASTERN
HALF OF THE CWA. HAVE HAD SOME LOW LEVEL CIRCULATIONS WITH THE MAIN
LINE OVER THE PAST COUPLE OF HOURS. MOST ORGANIZED PORTION AND
LEADING EDGE OF THE LINE IS MOVING INTO AN AREA THAT HAS NOT BEEN
WORKED OVER AND STABLE LAYER AT THE SURFACE SHOULD BE SLIGHTLY LESS.
THEREFORE...WITH RESPECT TO THE INCREDIBLE WIND SHEAR PROFILES...
TORNADO THREAT SHOULD CONTINUE THROUGH THE MORNING HOURS EAST OF I
65. TORNADO WATCH IS IN EFFECT UNTIL 11 AM EDT. WILL CONTINUE TO
MONITOR THE POTENTIAL FOR DESTABILIZATION AGAIN THIS AFTERNOON AND
EVENING AND THE REDEVELOPMENT OF STRONG TO SEVERE STORMS. BEST
CHANCE FOR SEVERE...INCLUDING THE POTENTIAL FOR TORNADOES...
CONTINUES TO BE IN THE SOUTHEASTERN CWA. HOWEVER...LOOKING AT
CLEARING RAPIDLY MOVING IN FROM THE WEST AND CONVECTION FIRING OVER
SOUTHERN AR WITH SECONDARY LOW PRESSURE...FEEL THE CHANCES ARE
INCREASING THAT MODERATE RISK WILL BE MOVED WEST AND WE WILL SEE
SEVERE STORMS FIRE UP AGAIN THIS AFTERNOON AND EVENING. WILL
CONTINUE TO MONITOR THE LATEST TRENDS. PUBLIC SHOULD CONTINUE TO BE
READY FOR A SIGNIFICANT SEVERE WEATHER EPISODE ACROSS THE ENTIRE CWA
LATER THIS AFTERNOON AND EVENING.

.SHORT TERM (TODAY AND TONIGHT)...

...WIDESPREAD FLOODING RAINFALL LIKELY EARLY THIS MORNING FOLLOWED
BY A POSSIBLE OUTBREAK OF SEVERE THUNDERSTORMS THIS AFTERNOON...

ANOTHER ACTIVE EARLY MORNING HERE IN THE OHIO VALLEY AS LARGE BATCH
OF MODERATE OF HEAVY RAINFALL SLOWLY MOVING THROUGH THE REGION.
STILL HAVE SEVERAL AREAS OF STRONGER STORMS MOVING THE REGION.
OVERALL SHEAR AND INSTABILITY PROFILES REMAIN STRONG ENOUGH FOR
ROTATING UPDRAFTS IN THE STRONGER STORMS.  CURRENTLY IT APPEARS
THAT WE'RE SEEING THE LAST BOWING SEGMENT COMING INTO OUR SOUTHWEST
SECTIONS.  THIS FEATURE WILL LIKELY MOVE NORTHEAST AND AFFECT OUR
SOUTH-CENTRAL AND PORTIONS OF NORTH-CENTRAL KENTUCKY THIS
MORNING.  IN ADDITION TO THESE HEAVY STORMS...VERY HEAVY RAINFALL IS
SLOWLY MOVING ACROSS THE REGION.  AREAS SUCH AS SOUTHERN INDIANA AND
NORTH-CENTRAL KENTUCKY ARE PICKING UP COPIOUS AMOUNTS OF RAINFALL.
RAINFALL RATES OF 1-2"/HR ARE LIKELY OCCURING...AND WE'VE SEEN THIS
QUANTIFIED IN MESONET AND ASOS OBS.  IN GENERAL...FEEL THAT
REMAINING SEVERE THREAT IS LIKELY SOUTH OF THE OHIO RIVER.  WILL BE
COORDINATING WITH SPC TO SEE IF WE CAN DROP THE TORNADO WATCH NORTH
OF THE OHIO RIVER WITH THIS FORECAST ISSUANCE.

FOR THE REMAINDER OF THE EARLY MORNING...EXPECT THIS LARGE
CONVECTIVE COMPLEX TO SLOWLY MOVE EAST AND BEGIN AFFECTING THE
LEXINGTON AREA AROUND SUNRISE OR SHORTLY THEREAFTER.  TEMPERATURES
WILL REMAIN QUITE MILD WITH LOWER-MID 60S EXPECTED.  WITH THE HIGH
RAIN RATES OBSERVED...WE ARE LIKELY TO SEE SHARP/QUICK RISES IN AREA
RIVERS ACROSS CENTRAL KY AND SOUTHERN INDIANA.  I WOULD IMAGINE THAT
SOME CHANGES WILL BE FORTHCOMING ON THE RIVER FORECASTS LATER THIS
MORNING.

FOR THIS AFTERNOON AND TONIGHT...IT IS STILL A VERY COMPLEX
FORECAST.  THE MAIN QUESTION IS WHAT HAPPENS WITH THIS CURRENT
COMPLEX MOVING THROUGH THE REGION THIS MORNING.  THE HIGH-RESOLUTION
MODELS ARE SUGGESTING THAT THIS COMPLEX WILL SLOWLY MOVE EASTWARD
AND GRADUALLY WIND DOWN TOWARD MIDDAY OR EARLY AFTERNOON.  EXTENSIVE
CLOUD COVER WILL LIKELY KEEP INSTABILITY DOWN ACROSS SOUTHERN
INDIANA AND PORTIONS OF NORTH-CENTRAL KENTUCKY.  HOWEVER...THERE IS
CONCERN THAT A DRY AIR SLOT CLEARLY SEEN IN THE WATER VAPOR IMAGERY
OVER NORTH TX/CENTRAL OK MAY TRANSLATE QUICKLY EASTWARD AND HELP CUT
OFF THE RAIN ACROSS THE REGION AND MAY RESULT IN SOME PARTIAL
CLEARING. IF THAT WERE TO OCCUR...WE COULD BE LOOKING AT A MORE
SUBSTANTIAL SEVERE RISK. AT THIS TIME...IT APPEARS THAT THE SEVERE
RISK IS CONDITIONAL UPON...CLEARING IF ANY DUE TO THE DRIER AIR THAT
MAY WORK IN...AND HOW LONG THIS MORNINGS CONVECTION LINGERS AROUND.

RIGHT NOW...WE'RE LEANING TOWARD THE CONVECTION HOLDING ON A BIT
MORE WHICH WOULD KEEP OUR NORTHWEST SECTIONS A BIT MORE STABLE.
HOWEVER...OUR SOUTHEASTERN SECTIONS ARE LIKELY TO REMAIN MORE
UNSTABLE THIS AFTERNOON.  AS THE UPPER LEVEL JET STREAK ROUNDS THE
BASE OF THE UPPER TROUGH AND NOSES INTO THE REGION...WE ARE LIKELY
TO SEE THUNDERSTORMS QUICKLY ERUPT ACROSS TN AND MOVE NORTHEASTWARD
INTO SOUTH-CENTRAL KY.  BEST RISK SEEMS TO BE SOUTHEAST OF A LINE
FROM BOWLING GREEN TO RICHMOND KENTUCKY. IN THIS AREA...SHEAR
PROFILES ARE VERY IMPRESSIVE SUGGESTING SUPERCELL THUNDERSTORMS
CAPABLE OF PRODUCING TORNADOES...DAMAGING WINDS AND LARGE HAIL.  IT
SHOULD BE NOTED THAT IF CLEARING TAKES PLACE FURTHER WEST...SEVERE
RISKS WOULD ALSO NEED TO BE PULLED BACK TO THE WEST AS WELL. PRIME
TIME FOR SEVERE WEATHER TODAY WILL BE LIKELY FROM ABOUT 2P-8P EDT.

BY THE EVENING...SFC LOW PRESSURE WILL QUICKLY MOVE NORTHEAST AND
DRAG A SURFACE COLD FRONT THROUGH THE REGION. THE FRONT SHOULD CLEAR
I-65 THIS EVENING AND BE EAST OF THE AREA BY THURSDAY MORNING
BRINGING AN END TO THIS SEVERE WEATHER AND EXCESSIVE RAINFALL
EPISODE.

HIGHS TODAY ARE GOING TO BE TRICKY DUE TO CLOUDS AND PRECIPITATION.
FEEL THAT HIGHS IN THE LOWER-MID 70S IN THE NORTH WITH MID-UPPER 70S
IN THE SOUTH AND SOUTHEAST STILL LOOK GOOD ATTM.

.LONG TERM (THURSDAY - TUESDAY)...

THURSDAY - SATURDAY...

WE WILL SIT IN AN UPPER LEVEL TROUGH THUR/THUR NIGHT KEEPING LOW
CLOUDS AND SOME LIGHT RAIN SHOWERS AROUND.  BOTH THE NAM/GFS AGREE
ON A SHRT/WV BRINGING IN SOME LIGHT PRECIP OVER THE ENTIRE AREA THUR
NIGHT.  QPF AMOUNTS ARE EXPECTED TO BE LIGHT UNDER A TENTH OF AN
INCH.

FRIDAY AND MUCH OF SATURDAY WILL BE DRY DUE TO A RIDGE OF HIGH
PRESSURE.  SOME MUCH WANTED SUNSHINE WILL MAKE AN APPEARANCE FINALLY.

ALTHOUGH THURSDAY WILL BE A LITTLE COOL IN THE LOW TO MID 60S FOR
HIGHS...FRIDAY AND SATURDAY WILL BE BEAUTIFUL...IN THE 70S FOR HIGHS.

THE REST OF THE FORECAST REMAINS UNCHANGED.  THE PREVIOUS DISCUSSION
IS AS FOLLOWS:

SATURDAY NIGHT - MONDAY...

A WETTER PERIOD OF WEATHER FOR THE END OF THE WEEK AND FIRST PART
OF NEXT WEEK IS BECOMING INCREASINGLY LIKELY AS MODELS HAVE COME
INTO BETTER AGREEMENT WITH SLOWLY MOVING FRONTAL BOUNDARY SAGGING
ACROSS THE AREA. THIS FRONTAL BOUNDARY WILL APPROACH THE AREA ON
SATURDAY NIGHT AS SHORTWAVE TROUGH ACROSS THE NORTHERN PLAINS AND
ITS ASSOCIATED SURFACE LOW MOVE INTO WESTERN ONTARIO. PERSISTENT
SOUTHEAST ATLANTIC RIDGE WILL DO ITS BEST TO HOLD GROUND...HELPING
TO STALL THE PROGRESSION OF THE FRONT AS OPEN SHORTWAVE OVER ONTARIO
CLOSES OFF AND HEADS DUE NORTH. BEST CHANCES FOR SHOWERS AND
THUNDERSTORMS WILL BE WEST OF I 65 SATURDAY NIGHT...EVERYWHERE ON
SUNDAY AND SUNDAY NIGHT...AND EAST OF I 65 ON MONDAY. TIMING COULD
CHANGE SLIGHTLY SLOWER OR FASTER WITH THIS FRONTAL PROGRESSION
DEPENDING ON HOW WELL RIDGING TO THE EAST HOLDS UP. HAVE INCREASED
POPS FOR THIS TIME PERIOD TO A SOLID CHANCE OF OCCURRENCE. CURRENTLY
WITH FRONTAL PROGRESSION QUITE SLOW...QPF COULD AMOUNT TO AN INCH TO
AN INCH AND A HALF THROUGH THE EVENT...HOWEVER WITH SEVERAL DAYS
RECOVERY AHEAD OF THIS RAIN...FEEL IMPACTS WOULD BE LIMITED TO
SLOWING REGRESSION OF THE AREA RIVERS.

EXPECT HIGH TEMPERATURES IN THE 70S ON SUNDAY AND IN THE UPPER 60S
ON MONDAY WITH LOWS ON SATURDAY NIGHT IN THE MID TO UPPER 50S AND
SUNDAY NIGHT IN THE LOWER 50S.

MONDAY NIGHT AND TUESDAY...

HIGH PRESSURE BUILDS BACK INTO THE AREA KEEPING THINGS DRY...WITH
HIGH TEMPERATURES IN THE MID 60S AND LOWS IN THE MID 40S.

&&

.AVIATION (12Z TAF ISSUANCE)...

BWG AND SDF HAVE BEEN IN SOLID MVFR CONDITIONS IN MODERATE SHOWERS
AND THUNDERSTORMS OVER THE PAST SEVERAL HOURS...OCCASIONALLY
DROPPING TO IFR CONDITIONS IN HEAVIER SHOWERS. EXPECT MODERATE RAIN
TO END AT BWG WITH AN HOUR OR SO AND AT SDF WITHIN TWO HOURS. SOLID
LINE OF CONVECTION HAS BEEN SLOW TO WORK EAST HOWEVER EXPECT
MODERATE RAIN TO BEGIN WITHIN 1 TO 2 HOURS. CONDITIONS SHOULD RETURN
TO VFR AT BWG/SDF FOR A GOOD PORTION OF THE MID TO LATE MORNING
THROUGH EARLY AFTERNOON WITH SOUTHERLY WINDS BETWEEN 15 AND 20 MPH
GUSTING TO AS HIGH AS 30 MPH AT TIMES. THE BIG QUESTION FOR THIS
AFTERNOON AND EVENING WILL BE HOW MUCH WE DESTABILIZE AND WHETHER OR
NOT CONVECTION CAN RE-FIRE THIS AFTERNOON. AT THIS POINT...CLEARING
DOES LOOK TO BE WORKING IN QUICKLY FROM THE WEST AND UPSTREAM
CONVECTION IS ALREADY FIRING OVER THE LOWER MID MISSISSIPPI RIVER
VALLEY. EXPECT THUNDERSTORMS...SOME OF WHICH COULD BE SEVERE...WILL
BE POSSIBLE AT BWG/SDF BY 3 OR 4 PM EDT AGAIN.

LEX SHOULD BE UNDER LIGHT TO MODERATE RAIN FOR MUCH OF THE MORNING
AND EARLY AFTERNOON WITH CONVECTION RE-FIRING OVER WESTERN AND
CENTRAL TENNESSEE AND MOVING BACK INTO THE REGION THROUGHOUT THE
AFTERNOON EVENING.

&&

.LMK WATCHES/WARNINGS/ADVISORIES...
KY...FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR KYZ023>043-045>049-
     053>057-061>067-070>078-081-082.

IN...FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR INZ076>079-083-084-
     089>092.

&&

UPDATE.........BJS
SHORT TERM.....MJ
LONG TERM......AML/BJS
AVIATION.......BJS
Hazardous weather outlook, Apr 27, 3:56 AM CDT, 2 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOUISVILLE KY
456 AM EDT WED APR 27 2011

INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067-
070>078-081-082-280900-
ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN-
CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY-
BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY-
JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY-
SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY-
FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY-
MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY-
GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY-
TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY-
ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY-
CUMBERLAND KY-CLINTON KY-
456 AM EDT WED APR 27 2011 /356 AM CDT WED APR 27 2011/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
INDIANA AND CENTRAL KENTUCKY.

.DAY ONE...TODAY AND TONIGHT.

SHOWERS AND THUNDERSTORMS ARE EXPECTED TO CONTINUE TODAY AS TWO
STRONG LOW PRESSURE AREAS MOVE OVER THE REGION. WIDESPREAD EVENT
TOTAL RAINFALL AMOUNTS ARE EXPECTED TO BE IN THE 2 TO 5 INCH RANGE
BY LATE THIS EVENING...ADDING TO THE ALREADY ONGOING FLASH
FLOODING AND RIVER FLOODING ISSUES. BE PREPARED FOR RAPID STREAM
AND RIVER RISES AND DO NOT DRIVE OVER FLOODED ROADWAYS!

A REGIONAL SEVERE WEATHER OUTBREAK IS POSSIBLE THIS AFTERNOON.
VERY STRONG WINDS ALOFT AND STRONG DYNAMICS WILL BRING A THREAT OF
ISOLATED TORNADOES. SHOULD STORMS FORM LINE SEGMENTS OR BOW
ECHOS...WIDESPREAD DAMAGING WINDS ARE POSSIBLE.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

EXPECT CONTINUED FLOODING OF LARGER RIVERS THROUGH THE REST OF THE
WORK WEEK.

THUNDERSTORMS WITH A THREAT OF CLOUD TO GROUND LIGHTNING ARE
POSSIBLE SUNDAY AND MONDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT RAINFALL AMOUNTS...FLOODING AND
SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE TODAY AND TONIGHT.

BJS

In the hours before

Special weather statement, Apr 27, 4:50 AM CDT, 1 hour 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
550 AM EDT WED APR 27 2011

INZ079-092-271015-
CLARK-JEFFERSON-
550 AM EDT WED APR 27 2011

...LINE OF STRONG STORMS WITH BRIEF VERY HEAVY RAIN AND GUSTY WINDS
AFFECTING CLARK AND JEFFERSON COUNTIES IN INDIANA...

AT 546 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE FROM 11 MILES SOUTH OF VERNON TO
11 MILES NORTH OF PROSPECT...MOVING NORTHEAST AT 40 MPH.

OCCASIONAL LIGHTNING...HEAVY RAIN WITH RAINFALL RATES OF AROUND ONE
INCH PER HOUR...AND GUSTY WINDS TO 40 MPH...ARE EXPECTED WITH THESE
STORMS.

* THESE STORMS WILL IMPACT...
  SALUDA AND WAKEFIELD...
  DUPONT AND MADISON...
  WIRT...
  BRYANTSBURG AND RINGWALD...

THE STORMS WILL AGGRAVATE FLOODING ISSUES ACROSS THE REGION AND WILL
MAKE FOR A TRICKY MORNING COMMUTE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS OCCURRING. EXPECT PONDING OF WATER ON LOCAL
ROADWAYS. DRIVERS SHOULD SLOW DOWN IF ENCOUNTERING HEAVY RAINS. PLAN
ON TAKING SOME EXTRA TIME TO REACH SCHOOL OR WORK THIS MORNING!

&&

LAT...LON 3890 8528 3874 8540 3873 8544 3868 8544
      3850 8557 3860 8560 3861 8558 3867 8558
      3868 8561 3882 8565 3886 8562 3886 8559
      3889 8558 3889 8556 3892 8555 3892 8529
TIME...MOT...LOC 0949Z 239DEG 32KT 3884 8561 3852 8555

13
Special weather statement, Apr 27, 5:12 AM CDT, 1 hour 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
612 AM EDT WED APR 27 2011

KYZ071-072-271045-
SIMPSON-WARREN-
512 AM CDT WED APR 27 2011

...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...HEAVY RAIN...AND
GUSTY WINDS...

AT 508 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR FRANKLIN...AND MOVING NORTHEAST AT 40 MPH.

OCCASIONAL LIGHTNING...HEAVY RAIN WITH RAINFALL RATES OF AROUND ONE
INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE MILE...AND GUSTY
WINDS OF AROUND 35 TO 40 MPH...ARE EXPECTED WITH THIS STORM.

* THIS STORM WILL ALSO IMPACT...
  FRANKLIN...
  THREE SPRINGS...
  MOUNT VICTOR...
  MEMPHIS JUNCTION...
  DELAFIELD...
  HILLSDALE AND GOLD CITY...
  MATLOCK AND WOODBURN...
  RICH POND AND PLANO...
  BLUE LEVEL AND GREENHILL...

THIS STORM WILL AFFECT INTERSTATE 65 IN KENTUCKY BETWEEN MILE MARKERS
20 AND 6.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.

&&

LAT...LON 3665 8659 3665 8672 3705 8655 3696 8625
      3682 8635 3678 8641 3673 8642 3665 8648
      3666 8650 3664 8656 3664 8658
TIME...MOT...LOC 1012Z 205DEG 36KT 3673 8656

AML
Special weather statement, Apr 27, 5:27 AM CDT, 1 hour 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
527 AM CDT WED APR 27 2011

KYZ071-073-074-271100-
ALLEN-BARREN-WARREN-
527 AM CDT WED APR 27 2011

...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...HEAVY RAIN...AND
GUSTY WINDS...

AT 526 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 9 MILES NORTHWEST OF SCOTTSVILLE...AND MOVING
NORTHEAST AT 55 MPH.

OCCASIONAL LIGHTNING...HEAVY RAIN WITH RAINFALL RATES OF AROUND ONE
INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE MILE...AND GUSTY
WINDS OF AROUND 35 TO 40 MPH...ARE EXPECTED WITH THIS STORM.

* THIS STORM WILL ALSO IMPACT...
  SCOTTSVILLE...
  GLASGOW...
  MARTINSVILLE AND CLAYPOOL...
  HYDRO AND BERRY STORE...
  RAILTON AND MERRY OAKS...
  BON AYR AND APPLE GROVE...

THIS STORM WILL AFFECT INTERSTATE 65 IN KENTUCKY BETWEEN MILE MARKERS
39 AND 48.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.

&&

LAT...LON 3665 8641 3678 8641 3707 8616 3706 8608
      3715 8606 3705 8585 3664 8624
TIME...MOT...LOC 1027Z 223DEG 48KT 3683 8631

AML
Special weather statement, Apr 27, 6:19 AM CDT, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
719 AM EDT WED APR 27 2011

KYZ030-033-034-038-045-271145-
HENRY-JEFFERSON-NELSON-SHELBY-SPENCER-
719 AM EDT WED APR 27 2011

...STRONG THUNDERSTORMS WITH DANGEROUS LIGHTNING...HEAVY RAIN...AND
GUSTY WINDS...

AT 717 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES WEST OF
TAYLORSVILLE TO 6 MILES SOUTH OF BARDSTOWN...AND MOVING NORTHEAST AT
60 MPH.

FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN WITH RAINFALL RATES
OF AROUND ONE INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE
MILE...AND GUSTY WINDS OF AROUND 35 TO 40 MPH...ARE EXPECTED WITH
THESE STORMS.

* THESE STORMS WILL ALSO IMPACT...
  TAYLORSVILLE...
  SHELBYVILLE...
  NEW CASTLE...
  BARDSTOWN...
  L S PARK AND EAST BARDSTOWN...
  SIMPSONVILLE AND CONNER...
  TODDS POINT AND CHAPLIN...
  SMITHFIELD AND OLIVE BRANCH...

THESE STORMS WILL AFFECT INTERSTATE 64 IN KENTUCKY BETWEEN MILE
MARKERS 28 AND 35.

THESE STORMS WILL AFFECT THE BLUEGRASS PARKWAY BETWEEN MILE MARKERS
21 AND 34.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.

&&

LAT...LON 3852 8515 3792 8519 3765 8553 3797 8553
      3799 8550 3801 8552 3808 8548 3811 8545
      3812 8545 3809 8552 3812 8553 3831 8535
      3831 8533
TIME...MOT...LOC 1119Z 210DEG 52KT 3809 8545 3775 8548

AML
Local storm report, Apr 27, 6:25 AM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
725 AM EDT WED APR 27 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0724 AM     FLASH FLOOD      2 N JASPER              38.42N  86.94W
04/27/2011                   DUBOIS             IN   LAW ENFORCEMENT

            WATER RESCUE ON KELLERVILLE ROAD.

&&

EVENT NUMBER LMK1100672

CMC
Special weather statement, Apr 27, 6:32 AM CDT, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
732 AM EDT WED APR 27 2011

KYZ074>076-081-271200-
BARREN-CUMBERLAND-METCALFE-MONROE-
632 AM CDT WED APR 27 2011

...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...HEAVY RAIN...SMALL
HAIL...AND GUSTY WINDS...

AT 631 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 6 MILES WEST OF TOMPKINSVILLE...AND MOVING
NORTHEAST AT 45 MPH.

FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN WITH RAINFALL RATES
OF AROUND ONE INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE
MILE...SMALL PEA OR DIME SIZE HAIL...AND GUSTY WINDS OF AROUND 35 TO
40 MPH...ARE EXPECTED WITH THIS STORM.

* THIS STORM WILL ALSO IMPACT...
  TOMPKINSVILLE...
  FORKTON AND GRANDVIEW...
  PERSIMMON AND ROCKBRIDGE...
  WILLOW SHADE AND CYCLONE...
  DUBRE AND MARROWBONE...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.

&&

LAT...LON 3670 8595 3701 8570 3684 8534 3662 8578
      3662 8579
TIME...MOT...LOC 1133Z 230DEG 38KT 3669 8578

AML

The office that day

Everything else NWS Louisville, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 26, 7:08 PM CDTTornado WarningLMKBreckinridge, Grayson, Hardin22 min
Apr 26, 7:27 PM CDTTornado WarningLMKGrayson, Hardin33 min
Apr 26, 7:48 PM CDTTornado WarningLMKHardin, Larue, Nelson27 min
Apr 26, 8:16 PM CDTTornado WarningLMKHardin, Larue, Nelson29 min
Apr 26, 8:46 PM CDTSpecial Weather StatementLMKNelson29 min
Apr 26, 9:20 PM CDTSevere Thunderstorm WarningLMKNelson, Spencer14 min
Apr 26, 9:23 PM CDTSpecial Weather StatementLMKOhio37 min
Apr 26, 9:32 PM CDTTornado WarningLMKAnderson, Nelson, Spencer, Washington28 min
Apr 26, 9:56 PM CDTSevere Thunderstorm WarningLMKAnderson, Franklin, Shelby, Spencer34 min
Apr 26, 9:56 PM CDTTornado WarningLMKOhio34 min
Apr 26, 10:20 PM CDTSevere Thunderstorm WarningLMKShelby, Spencer40 min
Apr 26, 10:23 PM CDTSpecial Weather StatementLMKOhio37 min
Apr 26, 10:25 PM CDTSpecial Weather StatementLMKFranklin35 min
Apr 26, 10:31 PM CDTSevere Thunderstorm WarningLMKOhio29 min
Apr 26, 10:39 PM CDTAreal Flood WarningLMKBreckinridge, Bullitt, Grayson, Hancock, Hardin, Henry and 7 more10 hr
Apr 26, 10:44 PM CDTSpecial Weather StatementLMKGrayson31 min
Apr 26, 10:47 PM CDTSpecial Weather StatementLMKOhio28 min
Apr 26, 10:49 PM CDTSevere Thunderstorm WarningLMKBreckinridge, Edmonson, Grayson26 min
Apr 26, 10:54 PM CDTSpecial Weather StatementLMKHancock36 min
Apr 26, 10:59 PM CDTSpecial Weather StatementLMKShelby31 min
Apr 26, 11:02 PM CDTSevere Thunderstorm WarningLMKBreckinridge, Hancock, Ohio28 min
Apr 26, 11:13 PM CDTFlash Flood WarningLMKHancock, Ohio9 hr
Apr 26, 11:13 PM CDTSpecial Weather StatementLMKOhio32 min
Apr 26, 11:17 PM CDTSevere Thunderstorm WarningLMKBreckinridge, Grayson28 min
Apr 26, 11:23 PM CDTSevere Thunderstorm WarningLMKHenry37 min
Apr 26, 11:24 PM CDTSpecial Weather StatementLMKBreckinridge, Grayson, Hardin, Meade36 min
Apr 26, 11:32 PM CDTFlash Flood WarningLMKBreckinridge, Grayson, Hardin, Meade9 hr
Apr 26, 11:41 PM CDTSevere Thunderstorm WarningLMKButler, Logan34 min
Apr 26, 11:55 PM CDTSpecial Weather StatementLMKBreckinridge, Hardin, Meade35 min
Apr 27, 12:06 AM CDTSpecial Weather StatementLMKLogan24 min
Apr 27, 12:15 AM CDTSevere Thunderstorm WarningLMKButler, Logan30 min
Apr 27, 12:25 AM CDTSpecial Weather StatementLMKJefferson35 min
Apr 27, 12:34 AM CDTFlash Flood WarningLMKBullitt, Hardin, Jefferson, Oldham, Trimble3 hr
Apr 27, 12:38 AM CDTFlash Flood WarningLMKButler, Edmonson, Logan, Simpson, Warren3 hr
Apr 27, 12:41 AM CDTSpecial Weather StatementLMKButler, Grayson, Logan34 min
Apr 27, 12:58 AM CDTSpecial Weather StatementLMKEdmonson, Warren32 min
Apr 27, 1:23 AM CDTSevere Thunderstorm WarningLMKEdmonson, Grayson, Hardin22 min
Apr 27, 1:43 AM CDTSpecial Weather StatementLMKHardin32 min
Apr 27, 1:49 AM CDTSevere Thunderstorm WarningLMKButler, Logan, Ohio41 min
Apr 27, 2:07 AM CDTSpecial Weather StatementLMKGrayson, Warren23 min
Apr 27, 2:20 AM CDTSpecial Weather StatementLMKLogan25 min
Apr 27, 2:35 AM CDTSpecial Weather StatementLMKButler, Hancock, Ohio25 min
Apr 27, 3:15 AM CDTSpecial Weather StatementLMKAllen, Edmonson, Grayson, Hardin, Meade, Warren60 min
Apr 27, 3:24 AM CDTFlash Flood WarningLMKBullitt, Jefferson, Oldham, Trimble5 hr
Apr 27, 3:27 AM CDTFlash Flood WarningLMKButler, Edmonson, Logan, Simpson, Warren5 hr
Apr 27, 4:45 AM CDTSpecial Weather StatementLMKOldham, Shelby, Spencer, Trimble45 min
Apr 27, 5:06 AM CDTTornado WarningLMKHenry, Oldham, Shelby, Trimble24 min
Apr 27, 5:12 AM CDTSpecial Weather StatementLMKSimpson, Warren33 min
Apr 27, 5:27 AM CDTSpecial Weather StatementLMKAllen33 min
Apr 27, 5:37 AM CDTSevere Thunderstorm WarningLMKAllen, Barren, Edmonson, Hart, Warren23 min
Apr 27, 6:00 AM CDTSevere Thunderstorm WarningLMKBarren, Green, Hart30 min
Apr 27, 6:19 AM CDTSpecial Weather StatementLMKNelson, Shelby, Spencer26 min
Apr 27, 6:32 AM CDTSpecial Weather StatementLMKMonroe28 min
Apr 27, 6:48 AM CDTSevere Thunderstorm WarningLMKAnderson, Franklin, Henry, Shelby27 min
Apr 27, 6:52 AM CDTSevere Thunderstorm WarningLMKCumberland, Monroe30 min
Apr 27, 6:53 AM CDTSevere Thunderstorm WarningLMKAnderson, Mercer, Washington22 min
Apr 27, 6:56 AM CDTTornado WarningLMKFranklin, Henry, Shelby19 min
Apr 27, 7:08 AM CDTSevere Thunderstorm WarningLMKClinton, Cumberland, Russell37 min
Apr 27, 7:11 AM CDTSevere Thunderstorm WarningLMKAdair, Casey, Cumberland, Metcalfe, Russell, Taylor34 min
Apr 27, 7:12 AM CDTSevere Thunderstorm WarningLMKAnderson, Franklin, Harrison, Scott, Woodford33 min
Apr 27, 7:24 AM CDTTornado WarningLMKAnderson, Boyle, Fayette, Jessamine, Mercer, Woodford36 min
Apr 27, 7:31 AM CDTTornado WarningLMKClinton14 min
Apr 27, 7:33 AM CDTSevere Thunderstorm WarningLMKRussell12 min
Apr 27, 7:40 AM CDTTornado WarningLMKAdair, Casey, Russell35 min
Apr 27, 7:45 AM CDTSevere Thunderstorm WarningLMKBourbon, Harrison, Scott30 min
Apr 27, 7:51 AM CDTTornado WarningLMKCasey, Garrard, Lincoln24 min
Apr 27, 7:52 AM CDTTornado WarningLMKBourbon, Fayette, Harrison, Scott, Woodford23 min
Apr 27, 8:02 AM CDTSevere Thunderstorm WarningLMKGarrard, Lincoln28 min
Apr 27, 8:12 AM CDTTornado WarningLMKClark, Fayette, Garrard, Jessamine, Lincoln, Madison33 min
Apr 27, 8:15 AM CDTSevere Thunderstorm WarningLMKBourbon, Harrison, Nicholas30 min
Apr 27, 8:21 AM CDTSevere Thunderstorm WarningLMKGarrard, Lincoln, Madison24 min
Apr 27, 8:23 AM CDTAreal Flood WarningLMKBreckinridge, Bullitt, Butler, Edmonson, Grayson, Hancock and 9 more12 hr
Apr 27, 8:40 AM CDTSevere Thunderstorm WarningLMKBourbon, Clark, Fayette, Madison, Nicholas35 min
Apr 27, 10:19 AM CDTRiver Flood WarningLMKWarren36 hr
Apr 27, 10:19 AM CDTRiver Flood WarningLMKWarren36 hr
Apr 27, 10:19 AM CDTRiver Flood WarningLMKHart36 hr
Apr 27, 10:19 AM CDTRiver Flood WarningLMKEdmonson4 days
Apr 27, 10:41 AM CDTRiver Flood WarningLMKNicholas, Robertson25 hr
Apr 27, 4:13 PM CDTSpecial Weather StatementLMKButler, Logan, Warren32 min
Apr 27, 4:28 PM CDTSevere Thunderstorm WarningLMKButler, Edmonson, Grayson, Warren32 min

Nearby

Severe Thunderstorm Warnings in Kentucky, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.